MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV

ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV
Model Number TT012
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a thoracoscopic left lobectomy, the sleeve was broken off while a camera was operated after the device was used for about 2 hours.The device was used on the mid-axillary line in the 6th.The device was removed from the patient and checked, then it was found that a 1mm fragment was left inside the patient.The intrathoracic lavage was performed but it could not be found.The surgeon thought it is not a problem because it was very small.The procedure was not converted.The patient¿s condition is stable.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: can you describe the size and shape of the piece that was broken off? what type of instruments were exchanged through the trocar sleeve? were any sharp instruments exchanged through the trocar sleeve? are pictures of the device available? was there any alleged deficiency of trocar sleeve? what is the current patient status? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/6/2022 investigation summary the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the tt012 device was received with the tip of the sleeve cracked.The event reported was confirmed and it is related to improper use of the device.One possible cause for the damage found on the sleeve may be excessive external load placed on the device.Please reference the instruction for use for more information.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional information was requested, and the following was obtained: can you describe the size and shape of the piece that was broken off? => about 1.5mm what type of instruments were exchanged through the trocar sleeve? => when the trocar sleeve broken, the camera was used.Were any sharp instruments exchanged through the trocar sleeve? => no further information is available.Are pictures of the device available? =>the device was returned.Was there any alleged deficiency of trocar sleeve? => no.What is the current patient status? =>the patient's condition is stable.No further information will be provided.

Common Device Name
ENDOPATH*THORACIC TROCAR SLEEV
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
MDR Report Key14169570
Report Number3005075853-2022-02549
Device Sequence Number5783762
Product Code GEA
UDI-Device Identifier10705036013372
UDI-Public10705036013372
Combination Product (Y/N)N
PMA/510(K) Number
K920110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTT012
Device Catalogue NumberTT012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer05/15/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown